Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 302, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 5, 2000, 2:44 PM EDT for Duval County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2000, 2:44 PM EDT (18:44 UTC)
- Expired
- Sep 5, 2000, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 051844 SVRJAX FLC031-051930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 330 PM EDT * AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHEAST OF MANDARIN...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT... MANDARIN... UNF... ORTEGA... RIVERSIDE AND SAN MARCO... ARLINGTON AND DOWNTOWN JACKSONVILLE... TALLYRAND... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A$$ LAT...LON 3014 8170 3015 8149 3039 8150 3040 8173 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 9:45 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Sep 5, 9:45 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT TUE SEP 5 2000 RADAR LOOP SHOWS THE CONVECTION AGAIN CONFINED TO THE WRN FL CWA AS GULF MOISTURE CONTINUES TO STREAM NEWD INTO N FL. OTHER AREA OF SHOWERS AND ISOLATED TSRA PAST 40NM IN COASTAL WATERS OVER WARMER WATERS. CONVECTION BEGINNING TO INTENSIFY OVER INTERIOR SE GA AND THINK THIS TREND WILL CONTINUE DURING THE DAY. SFC ANALYSIS INDICATED BROAD AREA OF LOW PRES OVER THE NE GULF WITH TROUGH EXTENDING NE INTO SE GA AND SRN SC. FRONTAL BOUNDARY WAS ANALYZED OVER THE MID ATLC FROM NC TO ABOUT CENTRAL GA TO SRN AL. A WEAK FRONTAL LOW PRES LOCATED NEAR OGB 1013 MB. MESO-ETA SEEMS TO HAVE A GOOD HANDLE ON THE CURRENT ACTIVITY AND SFC FEATURES...ALTHOUGH AVN SFC PROGS NOT TOO FAR OFF. THINK WITH THE FRONT SAGGING SW AND A WEAK E COAST SEA BREEZE PUSHING W THAT PRECIP COVERAGE WILL BE HIGHEST INLAND. THE 12Z SOUNDING HOWEVER NOT THAT IMPRESSIVE WITH LOWER K-INDEX FROM YESTERDAY AT 27 AND PWATER 1.8 INCHES. FOR ZONES...MAY INCREASE POPS OVER INTERIOR SE GA AND INTERIOR N FL. LITTLE IF ANY OTHER CHANGES EXPECTED. MARINE...OBS SHOW WINDS SWLY AT 10 KNOTS OR LESS WITRH SEAS 2 TO 3 FT. WINDS SHOULD SHIFT AROUND TO SE THEN E LATE TONIGHT. NOT PLANNING ON MUCH CHANGE FOR THE UPDATE. .JAX... .FL...NONE. .GA...NONE. ARS
In the hours before
Special weather statement, Sep 5, 12:10 PM EDT, 2 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE SEP 5 2000 A MOIST SOUTHWEST FLOW WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. DUE TO MORE PERSISTENT RAINFALL...AMOUNTS FROM NEAR HAZLEHURST TO DOUGLAS MAY TOTAL MORE THAN 5 INCHES TODAY...AND RESIDENTS IN THIS AREA SHOULD STAY TUNED TO LOCAL SHORT TERM FORECASTS AND POSSIBLE FLOOD WARNINGS. IN ADDITION... THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. STRONGEST STORMS WILL DEVELOP THIS AFTERNOON ALONG THE EAST COAST SEABREEZE. STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH. SOME OF THE STORMS WILL BECOME STRONG LATE THIS AFTERNOON...HOWEVER SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THERE WILL BE A CHANCE FOR RIP CURRENTS TO DEVELOP ON WEDNESDAY AS SEAS AND EASTERLY WINDS INCREASE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSaONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 46 min |
| Sep 5, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 35 min |
| Sep 5, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.